• KJB's Avatar

    KJB started following

  • KJB's Avatar

    KJB asked a questionBreast Cancer

    radiation dermatitis

    6 answers
    • debco148's Avatar
      debco148

      If there is itching, the radiation onc can give you a mild creme for this. If just dry, aquafor does the trick. Don't feel bad about going back to your radiation onc with these questions, they see it all the time and can guide you. I do know they told me not to use any cream containing alchohol, it will dry the skin more and irritate and itch. They seem to favor aquafor because it hydrates the skin so well.

      over 3 years ago
    • Debbie's Avatar
      Debbie

      KJB- SueRae1 is absolutely correct. I too have the dreaded rash. Saw a dermatologist yesterday. I now have 4 topical prescription ointments. She also recommended different body creams/lotions (not Eucerin or Aquafor). Hears hoping for less itching and rashes!

      over 3 years ago
    • ljb23's Avatar
      ljb23

      I also have radiation dermatitis. Mine showed up about 6 weeks after I ended radiation and it has consistently shown up about every 4 to 6 weeks since. It's been about 9 months now. My onc and dermatologist say it should resolve itself after a while but in the meantime, I have a script for Ultravate cream. It's a topical steroid that you need very little of, 2 times/day and it goes away after about a week. It's annoying more than anything. Also, stress and the sun can cause a flare up.

      over 3 years ago
  • KJB's Avatar

    KJB posted an update

    Had my one year post lumpectomy mammo today. No signs of cancer, only healthy breasts. Praise the Lord! This site has helped through so much. To all of the new folks, hang in there, stay positive and now there are good times ahead!

  • KJB's Avatar

    KJB posted an update

    Have been on Tamoxifen since March. Now having periods of watery, bloody discharge and light cramping. Going to have ultrasound this week but wondering if anyone has had this type of side effect from the Tamoxifen? It will be one year in November that I had a lumpectomy and finished radiation in Feb. of this year.

  • KJB's Avatar

    KJB wrote on 1savsweetie's wall

    Know that there are a lot of great folks on this site to support you, listen to you, etc. Hang in there and let us know how we can help you!

  • KJB's Avatar

    KJB wrote on vickbuck's wall

    It is ok not to be positive all the time. I know how you feel. Everyone wanted me to be positive and 90% of the time I was. Everyone wanted to point out all the positives and i appreciated that too. but the truth is when it is happening to you, it is scary, it is unsettling, it is depressing. So whine, cry , do whatever you need to do....especially to us who have been there! We DO understand and will support you. Wishing you all the best!